Alert archive / Idaho / Wind Advisories in 2017
Wind Advisory 8, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Mar 29, 2017, 1:13 PM MDT. It took effect at Mar 30, 2017, 10:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2017, 1:13 PM MDT (19:13 UTC)
- In effect from
- Mar 30, 2017, 10:00 AM MDT
- Expired
- Mar 30, 2017, 9:30 PM MDT
- In force
- 12 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted.
006
WWUS75 KPIH 291913
NPWPIH
URGENT - WEATHER MESSAGE
National Weather Service Pocatello ID
113 PM MDT Wed Mar 29 2017
IDZ017-022-300900-
/O.NEW.KPIH.WI.Y.0008.170330T1600Z-170331T0600Z/
Eastern Magic Valley-South Central Highlands-
Including the cities of Burley, Rupert, Heyburn, Malad City,
Oakley, and Rockland
113 PM MDT Wed Mar 29 2017
...WIND ADVISORY IN EFFECT FROM 10 AM THURSDAY TO MIDNIGHT MDT
THURSDAY NIGHT...
The National Weather Service in Pocatello has issued a Wind
Advisory, which is in effect from 10 AM Thursday to midnight MDT
Thursday night.
* IMPACTS/TIMING...Increasing late Thursday morning and persisting
through the evening. Difficult driving conditions are expected,
especially those driving high-profile vehicles. Winds may
improve a few hours prior to midnight.
* WINDS...From the Southwest to south at 30 to 40 mph with gusts
to 55 mph.
* LOCATIONS...Burley, Rupert, Malad City, Sweetzer Summit, I-86 to
the I-84/I-86 Interchange, I-84 to the Utah State Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A wind advisory means that winds of 30 mph are expected. Gusts
over 45 mph are possible. Winds this strong can make driving
difficult, especially for high profile vehicles. Use extra
caution.
&&
$$
NP/JK3 follow-up statements
622 WWUS75 KPIH 300835 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 235 AM MDT Thu Mar 30 2017 IDZ017-022-302100- /O.CON.KPIH.WI.Y.0008.170330T1600Z-170331T0600Z/ Eastern Magic Valley-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Malad City, Oakley, and Rockland 235 AM MDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO MIDNIGHT MDT TONIGHT... * IMPACTS/TIMING...Increasing late this morning and persisting through the evening. Difficult driving conditions are expected, especially those driving high-profile vehicles. Winds may improve a few hours prior to midnight. * WINDS...From the Southwest to south at 30 to 40 mph with gusts to 55 mph. * LOCATIONS...Burley, Rupert, Malad City, Sweetzer Summit, I- 86 to the I-84/I-86 Interchange, I-84 to the Utah State Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
902 WWUS75 KPIH 302011 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 211 PM MDT Thu Mar 30 2017 IDZ017-022-310600- /O.CON.KPIH.WI.Y.0008.000000T0000Z-170331T0600Z/ Eastern Magic Valley-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Malad City, Oakley, and Rockland 211 PM MDT Thu Mar 30 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT... * IMPACTS/TIMING...Strong gusty winds will persist through about 9 pm MDT this evening and will begin to decrease. Advisory level winds may end early. Difficult driving conditions are expected, especially those driving high-profile vehicles. * WINDS...From the Southwest to south at 25 to 35 mph with gusts to 45 mph. * LOCATIONS...Burley, Rupert, Malad City, Sweetzer Summit, I-86 to the I-84/I-86 Interchange, I-84 to the Utah State Line. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that winds of 30 mph are expected. Gusts over 45 mph are possible. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
149 WWUS75 KPIH 310330 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 930 PM MDT Thu Mar 30 2017 IDZ017-022-310430- /O.CAN.KPIH.WI.Y.0008.000000T0000Z-170331T0600Z/ Eastern Magic Valley-South Central Highlands- Including the cities of Burley, Rupert, Heyburn, Malad City, Oakley, and Rockland 930 PM MDT Thu Mar 30 2017 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Pocatello has cancelled the Wind Advisory. Winds have diminished to below advisory level at almost all locations. Expect winds to continue to diminish overnight. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Mar 29, 2:04 AM MDT, 11 hours 9 minutes earlier.
Area forecast discussion, Mar 29, 2:04 AM MDT, 11 hours 9 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 204 AM MDT Wed Mar 29 2017 .SHORT TERM...Today through Friday night. WV imagery this morning shows upper ridge deamplifying and shifting to the east. This will allow moisture to reach the Central Mountains later this afternoon ahead of a developing upper split trough. We see indications of the split as early as Thursday morning by both the GFS and NAM. At the surface, a cold front will pass through Thursday afternoon allowing cooler air to filter into the valleys and snow levels will accordingly fall--possibly to valley floors--Thursday night and Friday morning. Central Mountains may see about 8 to 12 inches through Friday afternoon with lesser amounts expected over the Southeastern Highlands, and possibly up to 1 inch on the benches. With the cold front passing Thursday afternoon, winds will increase until around sunset, then pick back up again on Friday and shift out of the north/northeast. tral Mountains may see about 8 to 12 inches through Friday afternoon with lesser amounts expected over the Southeastern Highlands, and possibly up to 1 inch oHinsberger .LONG TERM...Saturday through Wednesday. Saturday looks dry, GFS and European agree on that much, but that's about it. Both models are having significant timing differences in developing the next low pressure system. GFS is faster in developing the low than the European. As a result, GFS begins developing the low on Sunday over Oregon which leaves us dry for most of the day. GFS brings precipitation into the region for Monday and Tuesday. Meanwhile the European waits until Sunday night or Monday to develop the low and develops it over southern Idaho. This brings precipitation into the area Sunday, and depending upon the track possibly Monday with dry weather for Tuesday. Both models have been consistently different over the past 3 days. However, the GFS has been more consistent with its solution and it seems that the latest European is trending more towards the GFS. Forecast remains rather uncertain but leans more towards the GFS. Valle && .AVIATION...Some patchy low stratus is possible early this morning although high clouds over the region may keep temps warm enough from that occurring. Otherwise, expect vfr conditions through the day with winds picking up this afternoon ahead of the next system. Showers will overspread the area this afternoon and evening with deteriorating conditions likely through the evening. Valle && .HYDROLOGY...Snowmelt and QPF-driven runoff will continue to contribute to flooding across parts of the forecast area. River flooding continues along the Portneuf River in Pocatello, and along the Bear River near the WY border. Hinsberger && .PIH WATCHES/WARNINGS/ADVISORIES... Flood Watch through Friday afternoon for IDZ017>019-022>025-031- 032. &&
The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 1:14 PM MDT | Winter Weather Advisory | PIH | 32 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.